Diarrhea can be a symptom of the stomach flu (more frequently known as Acute Gastroenteritis), which is fairly common in the United States, the virus can result in what is also often called flu diarrhea and can be treated with IMODIUM® products. IMODIUM® contains an active ingredient called loperamide, which works to help restore your digestive tract’s natural rhythm when you have diarrhea.
Period diarrhea can make an already possibly painful experience worse. It’s not completely clear why menstruation can cause diarrhea, though hormonal shifts are said to be the reason some women feel gastrointestinal symptoms like diarrhea. MOTRIN® can help with the pain from menstrual cramps, but you can also use IMODIUM® to manage or treat diarrhea per labeled indication during your cycle.
Can stress and anxiety cause diarrhea? Many diarrhea sufferers believe it does. A study revealed that 25% of the study’s U.S. frequent diarrhea sufferers cite anxiety, stress or nerves as the root of the issue1. Additionally, poor gut health can also lead to symptoms of diarrhea2. Find out how to deal with stress in the long-run, what foods to incorporate in your diet that might help improve your gut health, and how IMODIUM® can help in the short term for your acute diarrhea.
The ingestion of contaminated food or water can cause gastroenteritis, which inflames the stomach and intestines. The virus or bacterial toxin can cause the small intestine to secrete excess water that can lead to diarrhea. IMODIUM® can help relieve symptoms until you’ve rid yourself of the virus.
What you eat affects your digestive health, so certain food and drinks can cause diarrhea. Anything from alcohol to fatty foods to sweeteners can disrupt digestion. Once you’ve realized the common trigger you’re consuming, it’s best to steer clear. Find out more food and drink triggers here.
By now, you’ve noticed the reasons for diarrhea have a wide range, with one being medication. Whether it is a new long-term medication or a short-term solution to another ailment, medication can cause diarrhea. Antibiotics are one example of this. No matter the medication, consult your healthcare professional if side effects occur, including diarrhea.